Some Plavix side effects can be dangerous, but you can be safe if you are aware. Those with kidney disorders, hemophilia and certain liver conditions may be better suited for natural blood thinners. Plavix is mainly used to treat people who are susceptible to having a heart attack or stroke because of a large plague buildup in their arteries.
The most common plavix side effects that can occur are constipation and diarrhea. Less commonly, you can develop a rare blood disease named thrombotic thrombocytopenic purpura. Bleeding can also occur from a cut for an extended period of time, but it can also develop in a odder place. Similar to the effects of Coumadin and alcohol, Plavix can cause your nose to bleed profusely.
Some of these side effects will continue for as long as you are on the medication. Unless you are extremely uncomfortable, it is unlikely that the situation will get better by switching to a different blood thinner. For instance, Coumadin side effects are quite similar to those seen in Plavix users.
Other plavix side effects include diminished vision, rash, dark or bloody urine, seizure, stomach pain and facial swelling. Blood clot symptoms rarely occur when on this prescription, but it is possible. You might be able to manage your plavix side effects by taking a multivitamin, losing weight if you are obese or asking your doctor to change your dosage.
Only on rare occasions do the side effects of Plavix become life threatening. If you have experienced bleeding from a cut that just won’t seem to heal, this is a reason to alert your doctor. All in all, this medicine can be a very dangerous drug if certain precautions are not taken.
However, doctors are very careful about who they prescribe this drug to. Without this or another prescription blood thinner, there is a very real chance that you could have a stroke or a debilitating heart attack in the near future. If you work diligently to improve your health, you may eventually be able to discontinue taking Plavix. Of course, this is something that you will need to discuss further with your doctor.